Texas, 2021Flash Flooding and Flood in Texas, July 12, 2021
July 12, 2021 · NWS SJT · 4 events in 2 counties and zones
The combination of abundant tropical moisture, moderate instability and a weak upper level disturbance produced thunderstorms with heavy rainfall across the Concho Valley and Heartland. A few of the thunderstorms produced flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of abundant tropical moisture, moderate instability and a weak upper level disturbance produced thunderstorms with heavy rainfall across the Concho Valley and Heartland. A few of the thunderstorms produced flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 12, 11:16 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 12, 11:16 AM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1216 PM CDT Mon Jul 12 2021
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 256 AM CDT Mon Jul 12 2021
Short range models focus their convection today along a dissipating
frontal boundary from the south of San Angelo east to Brady to
San Saba. Convection mainly develops in the Brady/San Saba area
in the morning, then moves west with daytime heating. Isolated
showers and thunderstorms are indicated north to I-20 and south to
I-10. Afternoon MUCAPES are around 1600 J/KG from the Concho
Valley and east, so while a severe storm is possible, the main
threats will be locally heavy rainfall and gusty winds. The
convection will mainly diurnal, with storms ending by 7 PM. Highs
will range mainly in the upper 80s to around 90, with lows upper
60s to around 70.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 206 AM CDT Mon Jul 12 2021
A slight pattern change to warmer and drier weather looks to set up
by Tuesday. The upper-level ridge out west will continue to wobble
around and fluctuate, while otherwise staying centered over the
Desert Southwest. Global models show a series of 500mb shortwave
troughs traversing the northern and central US through much of the
week. Despite some instability during this time period, there is no
well-defined focus for convection each day, except for a few small
afternoon pop-up showers. As a result, skies will be sunnier with
fewer clouds and lower rain chances, along with steady south flow at
the surface. This should lead to high temperatures reaching closer
to the mid 90s, which is right around our normal for mid July.
Over the weekend, global models are showing the potential for
some intrusion from a few shortwaves over the central US. This may
bring some low rain chances across the northern fringe of our
CWA, but the best possibilities look to stay confined to the
Panhandle and Red River. Otherwise, temperatures will remain right
around normal for this time of year.
&&
.AVIATION...
(18Z TAFS)
Issued at 1212 PM CDT Mon Jul 12 2021
At least scattered convection will continue to develop this
afternoon across West Central Texas, mainly the KBBD and KJCT
terminals but at least close to the KSJT and KSOA locations as
well. Most of this will end by sunset and leave VFR conditions
areawide for the evening and well into the overnight hours. Will
likely see at least patchy MVFR cigs redevelop late tonight and
into Tuesday morning across the southern and eastern terminals,
but probably not as widespread as in recent days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 89 71 92 71 / 30 5 0 0
San Angelo 89 69 93 70 / 30 5 0 0
Junction 91 69 92 69 / 40 5 0 0
Brownwood 87 70 93 70 / 50 5 0 0
Sweetwater 88 69 91 69 / 20 5 0 0
Ozona 90 69 91 68 / 30 5 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...04
LONG TERM....SK
AVIATION...07
Hazardous weather outlook, Jul 12, 5:20 AM CST, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
620 AM CDT Mon Jul 12 2021
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131130-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
620 AM CDT Mon Jul 12 2021
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...Today and Tonight
Scattered thunderstorms will be possible this afternoon, mainly
across the Concho Valley and eastward towards Brady. Occasional
lightning and locally heavy rainfall will be the main hazards with
these storms.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
The threat for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
Please relay any information about observed weather to the NWS
while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 12, 11:40 AM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1240 PM CDT Mon Jul 12 2021
TXZ154-155-170-121830-
Mason TX-McCulloch TX-San Saba TX-
1240 PM CDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCULLOCH...
NORTHEASTERN MASON AND SOUTHWESTERN SAN SABA COUNTIES UNTIL 130 PM
CDT...
At 1240 PM CDT, Doppler radar was tracking a strong thunderstorm near
Voca, moving east at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Camp San Saba, Fredonia, Camp Air, Katemcy and Voca.
LAT...LON 3091 9930 3108 9927 3101 9899 3082 9907
TIME...MOT...LOC 1740Z 284DEG 8KT 3097 9917
Flash Flood, San Saba
- When
- July 12, 1:00 PM CST to 1:10 PM CST
- Where
- San Saba County, 0.83 mi ESE of San Saba to 0.85 mi ESE of San Saba
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 31.196, -98.717
The Department of Highways reported stranded motorists on county roads and in the town of San Saba due to flooding. Also, water was over the intersection of US 190 and Farm to Market Road 1031 in San Saba.
Flood, Tom Green
- When
- July 12, 2:09 PM CST to 2:19 PM CST
- Where
- Tom Green County, 3.82 mi NNE of (Sjt)mathis Fld San to 3.83 mi NNE of (Sjt)mathis Fld San
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.423, -100.483
Law enforcement reported stranded cars at the intersection of College Hills and Sunset.
Flash Flood, Tom Green
- When
- July 12, 2:24 PM CST to 2:34 PM CST
- Where
- Tom Green County, 3.64 mi SSE of San Angelo Res to 3.65 mi SSE of San Angelo Res
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 31.429, -100.486
An NWS Employee reported road impassable due to flood waters and the intersection of Westover Terrace and Forest Trail.
Flash Flood, Tom Green
- When
- July 12, 2:24 PM CST to 2:34 PM CST
- Where
- Tom Green County, 3.73 mi S of San Angelo Res to 3.74 mi S of San Angelo Res
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 31.427, -100.490
An NWS Employee reported water across the road at Sunset Drive next to the pond. The road is blocked off with barricades to stop motorists from crossing.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Utah, July 12 to 16, 20213 injured · $1.4 million · 1 in hail · 30 events
- Flash Flooding and Flooding in Illinois, July 12 to 13, 2021$1.5 million · 50 kt wind · 6 events
- Flash Flooding in Pennsylvania, July 12, 2021$320,000 · 10 events
- Flash Flood and Damaging Winds in Pennsylvania, July 12 to 13, 2021$312,000 · 52 kt wind · 7 events
- Flash Flooding and Flood in Ohio, July 12, 2021$350,000 · 4 events
- Flash Flooding and Damaging Winds in Georgia, July 12 to 15, 2021$58,000 · 55 kt wind · 9 events
- Flash Flooding and Damaging Winds in Arizona, July 12, 2021$60,000 · 56 kt wind · 5 events
- Flash Flooding in New York, July 12, 2021$50,000 · 4 events
- Flood and Damaging Winds in Texas, July 12, 2021$45,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in New Jersey, July 12, 20211 in hail · 28 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 12, 202115 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 12 to 13, 202112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 975052, 975055, 975053, 975054.